Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 17, 2006, 6:55 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2006, 6:55 PM PDT (01:55 UTC)
- Expired
- Jul 17, 2006, 8:00 PM PDT
- In force
- 65 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 4:05 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 4031 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 180159
SVRVEF
AZC015-NVC003-180300-
/O.NEW.KVEF.SV.W.0033.060718T0155Z-060718T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
658 PM MST MON JUL 17 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
EASTERN CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 800 PM MST(800 PM PDT).
* AT 652 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES NORTHEAST OF MEADVIEW...AND WAS MOVING WEST AT 15 MPH. THIS
EXTENDS THE WARNING ISSUED EARLIER THAT WAS ORIGINALLY SCHEDULED
TO EXPIRE AT 700 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MEADVIEW...SOUTH COVE...AND EASERN LAKE MEAD BETWEEN 715 AND
730 PM PDT.
LAT...LON 3593 11379 3609 11383 3628 11374 3632 11402
3610 11430 3578 11416
$$
RUNK2 follow-up statements
000
WWUS55 KVEF 180243
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
741 PM PDT MON JUL 17 2006
AZC015-NVC003-180300-
/O.CON.KVEF.SV.W.0033.000000T0000Z-060718T0300Z/
MOHAVE AZ-CLARK NV-
741 PM MST MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM PDT
FOR EASTERN CLARK AND NORTH CENTRAL MOHAVE COUNTIES...
AT 735 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5
MILES WEST OF SOUTH COVE...AND WAS MOVING WEST AT 15 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM PDT
MONDAY EVENING FOR NORTHWEST ARIZONA AND SOUTHERN NEVADA.
LAT...LON 3593 11379 3609 11383 3628 11374 3632 11402
3610 11430 3578 11416
$$
RUNK000
WWUS55 KVEF 180255
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
751 PM PDT MON JUL 17 2006
AZC015-NVC003-180301-
/O.EXP.KVEF.SV.W.0033.000000T0000Z-060718T0300Z/
MOHAVE AZ-CLARK NV-
751 PM MST MON JUL 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARK AND NORTH
CENTRAL MOHAVE COUNTIES EXPIRES AT 800 PM PST (800 PM MST)...
THE THREAT OF SEVERE WEATHER HAS ENDED OVER THE STRETCH OF LAKE MEAD
FROM SOUTH COVE TO TEMPLE BAR. CELL MERGERS ARE POSSIBLE OVER THE
WEST END OF THE LAKE BETWEEN 830 PM AND 900 PM. THIS AREA WILL BE
MONITORED CLOSELY FOR POSSIBLE WARNING ISSUANCE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM PDT
MONDAY EVENING (1100 PM MST MONDAY EVENING) FOR NORTHWEST ARIZONA AND
SOUTHERN NEVADA.
LAT...LON 3593 11379 3609 11383 3628 11374 3632 11402
3610 11430 3578 11416
$$
RUNKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:34 PM PDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 17, 4:34 PM PDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
434 PM PDT MON JUL 17 2006
.SYNOPSIS...INCREASED MOISTURE WILL SPREAD OVER THE MOJAVE DESERT
AND SOUTHERN GREAT BASIN FOR THE REST OF THE WEEK. THIS WILL LEAD TO
INCREASING CLOUD COVER AND THUNDERSTORM CHANCES...WITH STORMS BEING
MOST LIKELY FROM THE LATE AFTERNOON THROUGH THE OVERNIGHT HOURS EACH
DAY. TEMPERATURES WILL BE CLOSE TO NORMAL FOR THE REST OF THE
WEEK...BUT THE HUMIDITY WILL MAKE IT FEEL UNCOMFORTABLE.
&&
.UPDATE...SEVERE THUNDERSTORM WATCH 609 HAS BEEN ISSUED UNTIL 11 PM
THIS EVENING FOR MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTY.
STRONG STORMS CURRENTLY MOVING INTO FAR EASTERN MOHAVE COUNTY NEAR
PEACH SPRINGS HAVE THE CAPABLE OF PRODUCING STRONG DAMAGING WINDS
AND LARGE HAIL.
&&
.PREV DISCUSSION...310 PM PDT MON JUL 17 2006...CONCERNS CONTINUE TO
REVOLVE AROUND THE MONSOON MOISTURE AND THE SAWTOOTH/MILLARD COMPLEX
FIRES. DEEP EASTERLY FLOW OVER OUR SOUTHERN CWFA HAS ADVECTED IN
LOTS OF MOISTURE. /FARTHER NORTH...CLOSER TO THE MID LEVEL RIDGE
AXIS...MOISTURE IS NOT AS DEEP BUT IS STILL SUFFICIENT FOR SOME
AFTERNOON STORMS./ AT THIS TIME...STORMS ARE BEGINNING TO ORGANIZE
OVER THE MOGOLLON RIM...AND WILL BE PUSHED OUR WAY BY THE EASTERLY
FLOW. UNSEASONABLY LARGE AMOUNTS OF WIND SHEAR OVER THE LOWER
DESERTS WILL COMBINE WITH SEASONABLY LARGE THERMODYNAMIC INSTABILITY
TO PRODUCE A RISK OF SEVERE STORMS THIS EVENING AND TONIGHT OVER
MOHAVE...SOUTHERN CLARK...AND EXTREME EASTERN SAN BERNARDINO
COUNTIES. THE SOUTHEAST DOOR REMAINS WIDE OPEN THROUGH THE SHORT
TERM...AND HAVE KEPT CHANCE POPS GOING THROUGH WEDNESDAY NIGHT.
FARTHER WEST...THE FOCUS TURNS TO THE BLAZES IN SOUTHERN SAN
BERNARDINO COUNTY. A QUARTER INCH OF RAIN FELL ON PART OF THE BURNED
AREA IN 15 MINUTES LAST NIGHT...AND PRODUCED A MUD AND DEBRIS FLOW.
EXPERIENCE WITH PAST BURN AREAS SUGGESTS THAT A QUARTER INCH IN 15
MINUTES IS A GOOD RULE OF THUMB FOR MUD AND DEBRIS FLOWS THE FIRST
FEW TIMES IT RAINS IMMEDIATELY FOLLOWING A FIRE. THUS...IN
COORDINATION WITH WFO SGX...HAVE HOISTED A FLASH FLOOD WATCH FOR THE
BURN AREAS TOMORROW. MAIN CONCERN RIGHT NOW IS WHEN THE BEST
FLOODING THREAT WILL BE. EASTERLY WAVE PASSING BY OVERNIGHT SHOULD
IGNITE STORMS...BUT 20 KNOT MID LEVEL FLOW SHOULD KEEP THEM MOVING
FAIRLY QUICKLY. WITH WEAKER FLOW IN PLACE TOMORROW AFTERNOON...ANY
STORMS WHICH DEVELOP OVER THE BURN AREAS WOULD MOVE MORE
SLOWLY...AND PRODUCE A GREATER RISK OF FLOODING.
.LONG TERM...SAME FCST THINKING OVER THE LONG TERM AS THE WIDE RIDGE
OF HIGH PRESSURE WILL CONTINUE TO DOMINATE THE AREA. THE HIGH
PRESSURE CENTER TO OUR EAST WILL MIGRATE WESTWARD WHICH SHOULD BE
LESS FAVORABLE FOR ANY NEW MOISTURE ADVECTION...BUT PLENTY LOW LEVEL
MOISTURE SHOULD REMAIN IN PLACE FOR THE MAJORITY OF THE FCST PERIOD
TO KEEP DECENT CLOUD COVERAGE / POPS. AT LEAST 20 POPS ACROSS THE
CWA DURING THE DAY FOR THE ENTIRE PERIOD WITH INCREASED VALUES OVER
HIGHER TERRAIN. WITH LARGE SCALE SUBSIDENCE IN PLACE...THE MAJORITY
OF THUNDERSTORM ACTIVITY WILL BE FOCUSED OVER AREAS OF HIGHER
TERRAIN / ENHANCED OROGRAPHIC DYNAMICS WITH FORMATION DURING THE
AFTERNOON...AND DIMINISHING SEVERAL HOURS AFTER SUNSET. HAVE KEPT
TEMPS NEAR NORMAL FOR NOW.
&&
.AVIATION...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE
EXPECTED THROUGHOUT ALL CORRIDORS FOR THE REMAINDER OF THE DAY UNTIL
LATE THIS EVENING. A SLIGHT CHANCE FOR LATE NIGHT THUNDERSTORM
DEVELOPMENT WILL EXIST FOR ALL CORRIDORS AS A SHORTWAVE IS EXPECTED
TO PASS ACROSS THE AREA BETWEEN 06Z AND 12Z. TAFS AND TWEBS
ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.
SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...SEVERE THUNDERSTORM WATCH 609 FOR CLARK COUNTY UNTIL 11 PM THIS
EVENING.
.AZ...SEVERE THUNDERSTORM WATCH 609 FOR MOHAVE COUNTY UNTIL 11 PM THIS
EVENING.
.CA...SEVERE THUNDERSTORM WATCH 609 FOR EASTERN SAN BERNARDINO COUNTY
UNTIL 11 PM THIS EVENING.
FLASH FLOOD WATCH FROM NOON UNTIL 10 PM TUESDAY FOR THE
BURN AREAS OF CAZ525.
MORGAN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jul 17, 10:30 AM PDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT MON JUL 17 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-181730- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1030 AM PDT MON JUL 17 2006 /1030 AM MST MON JUL 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE WILL PRODUCE SCATTERED THUNDERSTORMS AGAIN THIS AFTERNOON THROUGH TONIGHT. THE GREATEST COVERAGE OF STORMS IS EXPECTED TO BE SOUTHEAST OF A LINE FROM COLORADO CITY ARIZONA...TO HENDERSON NEVADA...TO BARSTOW CALIFORNIA. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAIN. THERE IS A VERY HIGH RISK OF FLASH FLOODING...MUD SLIDES...AND DEBRIS FLOWS WITH ANY STORMS WHICH DEVELOP OVER THE SAWTOOTH AND MILLARD BURN AREAS NEAR THE MORONGO BASIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE EACH DAY...WITH GREATER COVERAGE IN THE AFTERNOONS AND EVENINGS. TOWARDS THE END OF THE WEEK...THE STORMS MAY BECOME SLOW MOVERS...WHICH WOULD INCREASE THE RISK OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:18 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 42 min |
| Jul 17, 7:34 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 56 min |
| Jul 17, 8:53 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
| Jul 17, 5:34 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 36 min |
| Jul 18, 3:18 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.